MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,CMC MINI T-ROPE,1.1 MM; WASHER, BOLT NUT

ARTHREX, INC. IMPL SYS,CMC MINI T-ROPE,1.1 MM; WASHER, BOLT NUT
Model Number IMPL SYS,CMC MINI T-ROPE,1.1 MM
Health Effect - Clinical Codes Pain (1994); Limited Mobility Of The Implanted Joint (2671)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.It was reported that the patient has the device.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient relative that on (b)(6) 2018 the patient underwent a trapeziectomy during which an arthrex, ar-8919ds cmc mini-tightrope, was implanted.Prior to the surgery she had experienced intermittent pain but since the surgery the pain has been a constant chronic pain.In addition, since surgery the patient¿s usage of her hand has decreased with only about 50% mobility which is much less than prior to the surgery.In addition, the outline shape of the implant device can be seen pressing against the skin.Caller requested material composition of the device which has been provided to the patient.Caller and patient were also seeking surgeons in their area that are experienced with removal of the implant.Additional information obtained 3/21/2019: patient has had several consultations and it is reported the consensus is that the ar-8919ds, mini-tightrope, needs to be removed.Patient continues to have quite a bit of pain where the buttons are, especially the one on the index finger where the button is visible just under the skin.It has also been reported that the doctors indicated there is a possibility that patient might be having a reaction to any one of the device component materials.At time of update the patient has not chosen a surgeon to perform the surgery.Additional information obtained 6/17/2019: patient underwent a revision surgery (b)(6) 2019.Along with removing the ar-8919ds buttons, the surgeon also transplanted a tendon and repositioned her thumb, which she had not been able to extend beyond 1 inch.He also operated on the knuckles on top of her hand because they had become completely frozen.The surgery was reported to have been very extensive.Patient started therapy within one week.So far, she has been able to make a fist which she had not been able to do for the past year.Her thumb will remain immobile for another month at which time her therapy will include regaining use of her thumb.Additional information obtained 6/18/2019: patient has the explanted buttons in her possession.

Brand Name
IMPL SYS,CMC MINI T-ROPE,1.1 MM
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8739120
Report Number1220246-2019-01177
Device Sequence Number2637711
Product Code HTN
UDI-Device Identifier00888867048966
UDI-Public00888867048966
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberIMPL SYS,CMC MINI T-ROPE,1.1 MM
Device Catalogue NumberAR-8919DS
Device Lot Number10085425
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;